Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 88, NWS New Orleans, LA

June 4, 2001Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 4, 2001, 2:59 PM CDT for Pike County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2001, 2:59 PM CDT (19:59 UTC)
Expired
Jun 4, 2001, 3:30 PM CDT
In force
31 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pike County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3112 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 041959
SVRNEW
MSC113-042030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
259 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF MCCOMB

* UNTIL 330 PM CDT

* AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MCCOMB...OR ABOUT 4 MILES SOUTHWEST OF
  MCCOMB...MOVING NORTH AT 30 MPH.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:10 AM CDT, 11 hours 49 minutes earlier.

Area forecast discussion, Jun 4, 3:10 AM CDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
310 AM CDT MON JUN 4 2001

THE WET PATTERN ADVERTISED BY THE LAST SEVERAL RUNS OF MODELS LOOKS
LIKE A GOOD BET BASED ON SATELLITE TRENDS. A VORT MAX NEAR THE
UPPER TX COAST IS FORECAST TO REMAIN NEARLY STATIONARY OR DRIFT
SLOWLY E/NE THROUGH WED. FROM 850 MB UP TO 500 MB...THE ASSOCIATED
TROUGH IS EXPECTED TO PERSIST FROM THE W GULF INTO E TX/NW LA WITH
DISTURBANCES MOVING NORTH FROM THE GULF ACROSS THE WRN/CENTRAL GULF
COAST REGION. ABOVE 500 MB...SW WINDS WILL BRING SHORTWAVE ENERGY
FROM TX AND NORTHERN MEXICO WITH INCREASING UPPER LEVEL DIVERGENCE
FORECAST ACROSS THE FORECAST AREA THROUGH WED.

GOES-SOUNDER DERIVED PRECIPITABLE WATER SHOWS VALUES JUST UNDER 2
INCHES JUST OFF THE SE LA COAST. THE AVN BEST DEPICTS THIS MOISTURE.
DEEP TROPICAL FLOW SHOULD BRING 2 INCH OR HIGHER PRECIPITABLE WATER
VALUES NORTH ACROSS MOST OF THE FORECAST AREA BY LATE TODAY...SO
WILL GO CLOSER TO THE WETTER AVN SOLUTION...PARTICULARLY TONIGHT AND
TUE. THE PEAK LIFT AND ASSOCIATED HIGHEST POPS/QPF ACTUALLY COME TUE
NIGHT INTO WED IF THE AVN/NOGAPS SOLUTIONS VERIFY. THE ONLY NEGATIVE
FACTOR FOR HIGH POPS AND HEAVY RAIN WILL BE INCREASED CLOUD
COVER/LOWER TEMPS AND RESULTANT LACK OF SURFACE FOCUS AND HIGH
INSTABILITY. REGARDLESS...WILL MAINTAIN HIGH POPS THROUGH WED.

WED NIGHT THROUGH FRI...THE UPPER PATTERN ACROSS NORTH AMERICA IS
FORECAST TO AMPLIFY SIGNIFICANTLY WITH A DEEP E PACIFIC TROUGH/
ROCKIES RIDGE/E COAST TROUGH. THIS SHOULD BRING A RARE JUNE COLD
FRONT THROUGH THE FORECAST AREA THU/THU NIGHT WITH A SURFACE HIGH
BUILDING IN FROM THE NORTH EARLY FRI. WITH THE COLD FRONT COMING
THROUGH WITH NW FLOW AND PRONOUNCED DIFFLUENCE ALOFT...THU COULD BE
A RATHER ACTIVE DAY WITH SEVERE WEATHER POSSIBLE. NEW MODEL RUNS
SUGGEST THINGS SHOULD DRY OUT ON FRIDAY...SO WILL REMOVE MENTION OF
PRECIP IN T<HE ZONES AND KEEP A DRY FORECAST THROUGH THE
WEEKEND.

MCB 86/72/82/70 6576  BTR 86/73/82/71 6576
MSY 86/74/82/73 6576  GPT 85/74/81/73 6576

.NEW...NONE
LA...NONE.
MS...NONE.

22

In the hours before

Special weather statement, Jun 4, 10:30 AM CDT, 4 hours 29 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT MON JUN 4 2001

SYNOPSIS...DEEP SOUTHERLY FLOW WILL CONTINUE TO CREATE WARM...MOIST
AND UNSTABLE CONDITIONS ACROSS THE FORECAST AREA THROUGH TONIGHT AS
WEAK UPPER LEVEL DISTURBANCES MOVE NORTH OUT OF THE GULF.

THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER THIS MORNING AND BECOME MORE NUMEROUS DURING THE
AFTERNOON HOURS. SCATTERED THUNDERSTORMS SHOULD DIMINISH DURING THE
EVENING HOURS AND THEN REDEVELOP AGAIN LATE TONIGHT. A FEW OF THE
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN AND WIND GUSTS AROUND
30 MILES PER HOUR. HOWEVER...SEVERE WEATHER IS NOT LIKELY.

ACTIONS...ACTIVATION OF THE STORM SPOTTER NETWORK IS NOT EXPECTED AT
THIS TIME.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:38 PM CDTSevere Thunderstorm WarningLIXPearl River52 min
Jun 4, 6:02 PM CDTTornado WarningLIXPearl River15 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.